Originally Posted by J5554
No problem. I don't unfortunately, I've been looking for a solution but haven't found one. I've heard about anti-perspirants for the face but haven't greatly looked into that yet. Only thing that remotely helps is when I sometimes imagine myself whiping my face with a cold towel, as strange as that sounds because my problem is with the face, not really my body or anything. But that only works in mild cases of facial sweating. In more pressurized situations I just sometimes can't stop it. I'm gonna mention it to my doctor next time though and see what she says and if I can be prescribed with anything for it.
I've suffered from excessive sweating (full body) and hot flashes for my entire adult life. Pretty much tried everything imaginable, from pore blockers to anti-depressants, herbal remedies, acupuncture, beta blockers, and even surgery, but nothing has really been all that effective. As you can imagine, much of the SA I experience is due to my sweating.
Anyways, after seeing many, many doctors and specialists, I'd all but given up. The diagnosis was that I have an over-active sympathetic nervous system and that they've all but ran out of ideas for me. After doing a fair bit of reading, I heard about a drug that was primarily intended for the treatment of seizures called Neurontin (Gabapentin), but that has also been used to treat people who suffer from excessive sweating. I printed out my findings and took them to my doctor later that week. He said it was worth a shot, since the drug basically 'calms' your nervous system down, and prescribed me a low dose (100mg, 1-3x daily).
To be honest, I didn't notice much of a difference, but then I'd also read that a lot of folks don't see relief of their symptoms until they were taking around 900mg a day. So after a few weeks, we bumped it up to about 600mg / daily, and I'll be damned if I didn't start noticing a difference.
Unfortunately, I ran out of my prescription shortly thereafter, and I am currently unemployed (laid off - bleh), so am unable to afford a refill. Anyways, maybe this is something you can do some research into and maybe discuss with your dr as well. Hopefully it'll prove helpful to you and any others in similar situations.